Hi, I need some help please, I have been on Plaquenil actually (hydroxychloroquine sulfate) since May and have had great physical benefit with this drug. However for the past two weeks,I have had very uncomfortable itchy skin that radiates to different parts of my body. The itchiness wakes me up in the middle of the night and it is even making me think I should stop the plaquenil. I hesitate to do so because I have felt so well for the past couple of months. Any suggestions would be of great help.....I have heard that some people have changed to the non-generic form of plaquenil??
I also started hydroxychloroquine back in May. The itching began a week after I started and was so bad that I thought I was going to lose my mind. I noticed that it would affect different areas of my body but was most reoccurrant on my feet. It was also make those itchy areas red for a couple of hours. I switched to name brand Plaquenil after reading about the suggestion in one of Dr. Daniel Wallace's books on Lupus.
I noticed a big improvement but still experience bouts. I use Gold Bond medicated moisturizer on my skin when it comes back and that seems to help rather quickly after application. However, I am seeing a new rheumatologist next month and am going to ask for suggestions. I will let you know.
After being on Plaquenil for four months, I noticed a tremendous difference with my joint pain. I don't want to get off it because of that. Best of luck to you and keep us posted!
Hi, I've been on Plaquenil for about 3 years and never had any side effects that I knew of. I used to get hives & angiodeama constantly until I was put on Prednisone and Plaquenil. I weaned off the pred over 8 months but kept taking the plaquenil and still do. I noticed that rashes, hives, etc..that I used to get were still pretty much at bay. After I had my spine surgery, I got huge hives all over my incision site while it was healing. But I still get smaller hives in that spot once in a while lately. And also lately, i've been getting hives around both my outside elbows. The itching is maddening and I'm scratching it all open YUCKKKKK. Then I put anti itch cream on and it stings like heck, but its not helping any. The hives come & go throughout the day and it's been happening for the past several days. I am also starting to itch in other areas of my body and like right now it almost feels like I have small bumps on my upper back. I have no idea why this is happening now....not sure if Plaquenil coudl be causing this now after 3 yrs of daily use. I have read, though, that this med can make Psoriasis worse if you already have it.